Alert archive / Nebraska / Heat Advisories in 2021

Heat Advisory 5, NWS North Platte, NE

July 5, 2021Boyd County, Holt County, Nebraska

NWS North Platte, NE issued this heat advisory at Jul 5, 2021, 10:41 AM CDT for Boyd County, Holt County, Nebraska. It took effect at Jul 5, 2021, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2021, 10:41 AM CDT (15:41 UTC)
In effect from
Jul 5, 2021, 12:00 PM CDT
Expired
Jul 5, 2021, 7:30 PM CDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Holt County, NE

The radar

The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
527 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

875 
WWUS73 KLBF 051541
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
1041 AM CDT Mon Jul 5 2021

NEZ007-010-052345-
/O.NEW.KLBF.HT.Y.0005.210705T1700Z-210706T0100Z/
Boyd-Holt-
Including the cities of Spencer, Butte, Lynch, Oneill, 
and Atkinson
1041 AM CDT Mon Jul 5 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 101 expected.

* WHERE...Boyd and Holt Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMJ
1 follow-up statement
877 
WWUS73 KLBF 060030
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
730 PM CDT Mon Jul 5 2021

NEZ007-010-060130-
/O.CAN.KLBF.HT.Y.0005.000000T0000Z-210706T0100Z/
Boyd-Holt-
Including the cities of Spencer, Butte, Lynch, Oneill, 
and Atkinson
730 PM CDT Mon Jul 5 2021

...HEAT ADVISORY IS CANCELLED...

Cool air has rushed into the area from nearby thunderstorms in
South Dakota, which pushed temperatures into the 70s and allowed
the Heat Advisory to be cancelled.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jul 5, 6:33 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 5, 6:33 AM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
633 AM CDT Mon Jul 5 2021

.SHORT TERM...(Today through Tuesday)
Issued at 338 AM CDT Mon Jul 5 2021

The main concern in the short term will be
temperatures and thunderstorm chances for Monday and Tuesday.

Thunderstorms chances on Monday continue to decrease as it looks
like the better area for thunderstorm development will be across
South Dakota, however did keep chances across northern Nebraska,
along the border where an isolated thunderstorm may move into the
area in the afternoon and evening.

Temperatures for today will be hot with 850 temps ranging from 25
to 27 degrees. Hottest temperatures will be across north central
Nebraska where highs reach the upper 90s. However, did not see any
need to issue any sort of heat advisory as heat indices will
remain below the criteria as the combination of humidity and air
temperatures will not exceed the upper 90s for heat index values.

An upper level trof moves through Monday night into early Tuesday.
Shower and thunderstorm chances increase and become more
widespread after midnight. There is also the potential for some
heavy rainfall to occur with the showers and thunderstorms, with
rainfall amounts greater than a quarter inch to near half an inch
across southwest Nebraska into portions of central Nebraska. A
potential of near 0.75 inches is possible across Garfield and
Wheeler counties. Most models seem to be in agreement of PWAT
values greater than an inch will be possible across the entire
forecast area, with a few models showing a narrow corridor of
PWATs near 2 inches across the extreme eastern portion of the
forecast area, thus there could be the potential that qpf values
may need to be increased in later forecast.

As for temperatures on Tuesday, did lower temperatures as the
combination of the frontal boundary and rainfall should keep
temperatures on the cooler side. The SREF, GFS and NAM all hint at
cooler 850 temps moving in during daytime heating with 850 temps
dropping to around 14 to 15 degrees, thus lowered temperature into
the lower to mid 80s.

.LONG TERM...(Tuesday night through Sunday)
Issued at 338 AM CDT Mon Jul 5 2021

Beyond Tuesday the weather pattern becomes less active for
Wednesday and Thursday with drier conditions expected. Mild near
normal temperatures are expected on Wednesday, however on Thursday
850 temps across western Nebraska will reach near 26 to 27
degrees, with sfc temps reaching the mid 90s. However the hot
temperatures will be short lived as another front will move
through the area on Thursday night into Friday, bringing cooler
temperatures and the next chance for thunderstorms. Temperatures
remain mild into the weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 620 AM CDT Mon Jul 5 2021

Expect VFR conditions at KLBF through this valid period. There
will be some shallow ground fog in the vicinity of the airfield
for the first hour or so after issuance but do not expect impacts
to aircraft operations so will not include in the TAF.

For KVTN, expect VFR conditions through this morning. Developing
thunderstorms will be in the vicinity of the airfield by early
this afternoon and persist into early tonight. Expected coverage
will not be great enough to include in the TAF but anticipate sub
VFR conditions and gusty winds with any storms. Convection looks
to disperse by Midnight but will see a resurgence accompanied by
MVFR cigs just after this valid period.

Expect wind gusts to around 20kt this afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Gomez
LONG TERM...Gomez
AVIATION...MBS
Hazardous weather outlook, Jul 5, 4:38 AM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
438 AM CDT Mon Jul 5 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-061000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
438 AM CDT Mon Jul 5 2021 /338 AM MDT Mon Jul 5 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Isolated thunderstorms with large hail, damaging winds, locally
heavy rainfall, and frequent lightning are possible this
afternoon and evening, mainly across the Nebraska panhandle and
near the South Dakota border.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Thunderstorms with large hail, damaging winds, and locally heavy
rainfall are possible across portions of central and eastern
Nebraska Tuesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Heat Advisories in Nebraska, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.